Title

Short- and Long-Term Optimal Control of a Mathematical Model for HIV Infection of Cells.

Department

Mathematics

Document Type

Article

Publication Date

11-1-2015

Abstract

The main goal of this study was to develop a theoretical short- and long-term optimal control treatment of HIV infection of [Formula: see text] cells. The aim of the mathematical model used herein is to make the free HIV virus particles in the blood decrease, while administering a treatment that is less toxic to patients. Pontryagin's classical control theory is applied to a mathematical model of HIV infection of [Formula: see text] cells characterized by a system of nonlinear differential equations with the following unknown functions: the concentration of susceptible [Formula: see text] cells, [Formula: see text] cells infected by the HIV viruses and free HIV virus particles in the blood.

Journal

Bulletin of Mathematical Biology

Journal ISSN

1522-9602

Volume

77

Issue

11

First Page

2035

Last Page

2071

Digital Object Identifier (DOI)

10.1007/s11538-015-0114-4